Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 24, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 11, 2011, 5:33 PM CDT for Putnam County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 5:33 PM CDT (22:33 UTC)
- Expired
- May 11, 2011, 6:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Putnam County, IL
The radar
The Chicago radar (KLOT), 106 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2842 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
034
WUUS53 KDVN 112233
SVRDVN
ILC155-112300-
/O.NEW.KDVN.SV.W.0024.110511T2233Z-110511T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
533 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 600 PM CDT.
* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THIS CLUSTER OF SEVERE
STORMS WAS LOCATED APPROXIMATELY NEAR MC NABB...OR 10 MILES
SOUTHEAST OF HENNEPIN... AND MOVING NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANDARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4110 8916 4110 8933 4111 8933 4131 8920
4131 8916 4111 8915
TIME...MOT...LOC 2233Z 226DEG 19KT 4118 8918
WIND...HAIL 60MPH 1.00IN
$$
ERVIN2 follow-up statements
099
WWUS53 KDVN 112245
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT WED MAY 11 2011
ILC155-112300-
/O.CON.KDVN.SV.W.0024.000000T0000Z-110511T2300Z/
PUTNAM IL-
545 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN PUTNAM COUNTY...
AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR MC NABB...OR 10
MILES SOUTHEAST OF HENNEPIN...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STANDARD.
&&
LAT...LON 4110 8916 4110 8933 4111 8933 4131 8920
4131 8916 4111 8915
TIME...MOT...LOC 2245Z 226DEG 19KT 4117 8919
WIND...HAIL <58MPH 1.00IN
$$
ERVIN986
WWUS53 KDVN 112251
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
551 PM CDT WED MAY 11 2011
ILC155-112301-
/O.EXP.KDVN.SV.W.0024.000000T0000Z-110511T2300Z/
PUTNAM IL-
551 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PUTNAM COUNTY WILL
EXPIRE AT 600 PM CDT...
LAT...LON 4110 8916 4110 8933 4111 8933 4131 8920
4131 8916 4111 8915
TIME...MOT...LOC 2251Z 226DEG 19KT 4119 8916
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 4:59 PM CDT, 34 minutes earlier.
Area forecast discussion, May 11, 4:59 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 PM CDT WED MAY 11 2011 .UPDATE... EARLIER 430 PM UPDATE WAS SENT TO CANCEL MUCH OF THE SEVERE THUNDERSTORM WATCH. THE THREAT FOR ANY SEVERE STORMS THROUGH 7 PM HAS GREATLY DIMINISHED...EVEN WITHIN THE REMAINING WATCH IN OUR CWA. DIVERGENT SURFACE WINDS OR LACK OF CONVERGENCE OF AIR AT LOW LEVELS...COMBINED WITH THE ADVECTION OF THE STABLE MORNING AIRMASS FROM CENTRAL IOWA TO END THE THREAT. THE WATCH HAS BEEN CONTINUED IN THE EAST TO COVER THE FACT THAT STORMS ARE STILL OCCURRING THERE...ALBEIT WELL BELOW SEVERE LIMITS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN
Hazardous weather outlook, May 11, 9:56 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 956 AM CDT WED MAY 11 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-121500- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 956 AM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA FOR TODAY. LATE THIS MORNING...SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY WEST OF A LINE FROM BURLINGTON THROUGH CEDAR RAPIDS TO INDEPENDENCE. A COMPLEX OF THUNDERSTORMS IN SOUTH CENTRAL IOWA AND NORTH CENTRAL MISSOURI MAY MOVE INTO THIS AREA...BUT THE PRIMARY THREAT FROM THESE STORMS WILL BE SMALL HAIL AND LOCALLY HEAVY RAINFALL. THE GREATER RISK FOR SEVERE STORMS WILL BE LATER THIS AFTERNOON INTO EARLY EVENING AS ANOTHER COMPLEX OF THUNDERSTORMS MAY DEVELOP AND MOVE NORTH TO NORTHEAST ACROSS EASTERN IOWA AND NORTHWEST ILLINOIS. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING HAIL GREATER THAN ONE INCH IN DIAMETER AND WIND GUSTS AROUND 60 MPH...ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE SCATTERED TO NUMEROUS THUNDERSTORMS ON THURSDAY AS A STRONG STORM SYSTEM AND COLD FRONT TRACKS SLOWLY ACROSS THE MIDWEST. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS OVER MOST OF THE OUTLOOK AREA. THE MAIN THREATS APPEAR TO BE LARGE HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. DLS
In the hours before
Special weather statement, May 11, 12:03 PM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1203 PM CDT WED MAY 11 2011
MOZ009-010-111800-
CLARK-SCOTLAND-
1203 PM CDT WED MAY 11 2011
...THUNDERSTORMS WITH GUSTY WINDS AND HAIL MOVING INTO NORTHEAST
MISSOURI...
AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 22 MILES SOUTH OF RUTLEDGE...OR 12 MILES SOUTH OF
EDINA...MOVING NORTHEAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
FAIRMONT...WYACONDA...AND NEEPER AROUND 1230 PM...
LURAY...ASHTON AND KAHOKA AROUND 1250 PM...
REVERE AND CHAMBERSBURG AROUND 1 PM...
HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS AROUND 50 MPH...AND
BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM.
LAT...LON 4058 9231 4058 9175 4042 9154 4025 9174
4025 9195 4029 9196 4030 9196 4030 9235
TIME...MOT...LOC 1656Z 216DEG 32KT 4003 9213
SHEETSLocal storm report, May 11, 1:21 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
121 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL SSE WAYLAND 40.39N 91.58W
05/11/2011 M0.75 INCH CLARK MO TRAINED SPOTTER
CONSIDERABLE AMOUNTS OF DIME SIZED HAIL OCCURRING RIGHT
NOW.
&&Local storm report, May 11, 3:12 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
312 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST MACOMB MUNICIPAL AIRPOR 40.52N 90.65W
05/11/2011 M59 MPH MCDONOUGH IL AWOS
&&Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.